Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 14, 2021, 7:33 PM EDT for Hampden County, Massachusetts. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 7:33 PM EDT (23:33 UTC)
- Expired
- Jul 14, 2021, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
County Hampden County, MA
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
165 WWUS81 KBOX 142333 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 733 PM EDT Wed Jul 14 2021 MAZ003-004-010>012-150015- Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA- Eastern Franklin MA-Eastern Hampshire MA- 733 PM EDT Wed Jul 14 2021 ...TORRENTIAL RAINFALL ... At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over Granby, or near Chicopee, moving east at 20 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Springfield, Chicopee, Amherst, Ludlow, South Hadley, Belchertown, Wilbraham, Palmer, Ware, Sturbridge, Monson, Granby, Barre, Hadley, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield and Hardwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4213 7258 4231 7257 4238 7209 4212 7206 TIME...MOT...LOC 2333Z 265DEG 15KT 4223 7247 $$ RM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 6:52 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 14, 6:52 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 652 PM EDT Wed Jul 14 2021 .SYNOPSIS... A weak frontal system combined with late day heating and very humid air supported the development of a few thunderstorms that brought hail and strong wind gusts as well as heavy rain. Expect the showers and storms to diminish early tonight. Warmer than normal weather returns for the end of the week, joined by high humidity and isolated to scattered showers and thunderstorms. A cold front moves through Southern New England on Sunday, then lingers offshore early in the week. Expect a few showers and scattered thunder early in the week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 652 PM Update... Warm sector brought dew points in the low to mid 70s. Clearing mid afternoon allowed enough solar heating to destabilize the airmass, allowing a few thunderstorms to grow in Western/Central MA. Several reports of hail and tree damage in the late afternoon/evening. With sunset and the end of daytime heating, expect the showers and storms to dissipate early tonight. Then for later tonight, expect rain-free conditions. As with last night, we note fog over the waters and the Islands, with 1/4 mile vsbys on Nantucket. With the light southerly wind and high humidity, expect fog to expand again over the region...especially along the South and East coasts. A Dense Fog Advisory may be needed if this trend continues. Based on Dew Points, expect min sfc temps to be in the mid 60s northwest to lower 70s southeast. 4 PM Update... Following the weak frontal boundary, wind shift to west should lead to a generally partly cloudy to mostly clear skies tonight across most of the area, but mostly cloudy skies are likely near the South Coast and Cape Cod/Islands. It will be a mild and muggy night with lows in the mid 60s to around 70. Areas of fog re-develop overnight, there is a chance a Dense Fog Advisory may be needed for part of our area once again late tonight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Thursday... Areas of fog should dissipate early across the interior, however along the south coast, Cape and Islands fog should lifting/dissipate by midday. The weak surface trough/boundary moves offshore during the morning, followed by drier air aloft. Looking at CAMs and model soundings, we could see diurnal CAPE values up to ~1000 J/kg in a tall skinny CAPE profile, and models show a weak short wave moving through the area during the day. Going with a slight chance pop for showers across the interior, and an isolated t-storm is possible. But mainly dry weather for the day, and precip is not a lock. If GFS is correct, subsidence will rule and cap/prevent convection. Expecting mostly sunny skies for much of the day, with highs in the mid and upper 80s. Somewhat less warm along the south coast, Cape and Islands, with highs in the upper 70s to low 80s. Local sea breeze development is likely. Thursday Night... Expecting a dry night with SW flow prevailing. Areas of fog develop once again in the vicinity of the south coast, Cape and Islands. Mostly clear but muggy, with lows 65 to 70. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Big Picture... Upper flow is in transition this weekend and early next week. Upper ridge builds over the Rockies with 590 Dm contours reaching Canada by Sunday. Shortwave is nudged east by that ridge, digging into a deeper trough as it moves across the Northeast USA early next week. Upper contours will be above normal, about 588 Dm, Friday and the weekend. Values then diminish to the upper 570s and around 580 Dm early next week as the shortwave trough moves across. That is near normal for mid-July. Expect above normal temps through Saturday, then trending to near normal early next week. All models agree on precip occurring Friday and Saturday afternoons, likely from afternoon/evening showers. Models agree on rain Sunday as a cold front moves Southern New England. Then showers each day through next Wednesday. Good agreement among forecast mass fields through Saturday night. Then as the shortwave trough moves overhead, all models agree on the shortwave moving through but disagree on how it moves through. High confidence Thursday through Saturday, then moderate confidence Sunday through Wednesday. Details... Cold front in the St Lawrence Valley Friday slowly moves south into Northern New England, then slows as the upper trough moves overhead. As the upper trough moves through it will push the front offshore. Expect showers and a few thunderstorms each afternoon/evening, with more extensive showers/storms Saturday night through Sunday. PW values remain high for most of the period..near 2 inches through the weekend, lowering briefly Monday, then 1.5 to 2 inches Tuesday/Wednesday. Look for potential of local downpours each day, with a chance of poor drainage flooding. Instability parameters remain at least partially favorable through the long term period. CAPEs at 1000-1500 J/Kg Friday-Saturday, but not much Sunday-Monday. Lifted Index values at minus 2 to minus 5 Friday-Saturday, then rise above 0 on GFS but remain below zero on the ECMWF Sunday-Monday, then below zero all models Tuesday- Wednesday. Expect showers each day with potential thunderstorms most days in the period. Mixed layers reach 800-mb Friday and again Tuesday-Wednesday. Layers reach somewhere below 850-mb Saturday through Monday. Based on the forecast temps at these levels, expect max sfc temps around 90 Friday, then 80s Saturday and around 80 Sunday-Monday, then trending through the 80s Tuesday-Wednesday. Dew points 68 to 73 Friday through Sunday, then in the 60s Monday through Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Tonight: Moderate confidence. SHRA/TSRA potential across Central MA and RI thru 01Z, possibly farther east through 03Z, but with storms diminishing as they move east. VFR away from the south coast/Cape and Islands early tonight, then potential for developing MVFR CIGs/VSBYS in stratus and patchy fog away from the coast. IFR-LIFR fog/stratus across Cape Cod and the Islands with vsbys near 1/4 mile, as well as the south coast. Winds turn light W/SW. Thursday: High confidence. Areas of MVFR/IFR in fog to start, then improving to VFR for most of the area. Along south coast including PVD east to the Cape/Islands, IFR/MVFR CIGs/VSBYs to start in areas of fog, then gradually improving to VFR by midday. Isolated SHRA possible in the interior, a TSRA is possible. Thursday Night: High confidence. VFR for much of the area. Along south coastal RI/MA and the Cape/Islands, renewed stratus and fog with IFR/LIFR conditions. KBOS TAF...Moderate confidence. VFR through roughly 06Z, then MVFR/IFR CIGs tonight in stratus/fog, then improving to VFR Thu am. Sea breeze development likely on Thu. KBDL TAF...Moderate confidence. VFR, with MVFR CIGs and Vsbys from 08Z-12Z tonight. VFR continues during Thursday. Outlook /Friday through Monday/... Friday: VFR. Slight chance SHRA. Friday Night: VFR. Chance SHRA. Saturday: Mainly VFR, with areas MVFR possible. SHRA likely, chance TSRA. Saturday Night: Mainly MVFR, with local IFR possible. SHRA likely, chance TSRA. Sunday: Mainly MVFR, with local IFR possible. SHRA likely, slight chance TSRA. Sunday Night: Mainly VFR, with areas IFR possible. Chance SHRA, isolated TSRA. Monday: Mainly VFR, with local IFR possible. Chance SHRA, isolated TSRA. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Tonight through Thursday: High confidence. S/SW winds become WSW/W late tonight, speeds 10 kt or less. Seas 2-3 ft. Weakening showers/thunderstorms thru midnight. Fog expands from the South Coast tonight with vsbys 1 mile or less. Winds then return back to SW around 10 kt for Thursday with seas 2-3 ft. Areas of fog may linger during the morning. Thursday Night: High confidence. SW wind 10 to 15 kts, with seas 2 to 4 feet. Renewed areas of fog developing, with visibility locally below 1 mile. /Outlook /Friday through Monday/... Friday: Winds less than 25 kt. Areas of seas approaching 5 ft. Friday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Saturday: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain showers likely, isolated thunderstorms. Saturday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain showers likely, slight chance of thunderstorms. Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain showers likely, isolated thunderstorms. Sunday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, isolated thunderstorms. Monday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/NMB NEAR TERM...WTB/NMB SHORT TERM...NMB LONG TERM...WTB AVIATION...WTB/NMB MARINE...WTB/NMB
Hazardous weather outlook, Jul 14, 4:33 PM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 433 PM EDT Wed Jul 14 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-152045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 433 PM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-152045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 433 PM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 14, 6:28 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
628 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES
0536 PM HAIL ERVING 42.60N 72.40W
07/14/2021 M0.88 INCH FRANKLIN MA AMATEUR RADIO
NICKEL SIZE HAIL
0545 PM TSTM WND DMG ERVING 42.60N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.
0545 PM TSTM WND DMG GILL 42.65N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MUNNS FERRY ROAD
0550 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
ROAD
0555 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
CHESTBUT HILL LOOP
0600 PM TSTM WND DMG LEVERETT 42.45N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LONG PLAIN ROAD
0622 PM HAIL AMHERST 42.38N 72.52W
07/14/2021 M1.25 INCH HAMPSHIRE MA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER BOX2102666 BOX2102667 BOX2102668 BOX2102671 BOX2102669
BOX2102670 BOX2102672 BOX2102673
SMITHLocal storm report, Jul 14, 6:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
637 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES
0536 PM HAIL ERVING 42.60N 72.40W
07/14/2021 M0.88 INCH FRANKLIN MA AMATEUR RADIO
NICKEL SIZE HAIL
0545 PM TSTM WND DMG ERVING 42.60N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.
0545 PM TSTM WND DMG GILL 42.65N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MUNNS FERRY ROAD
0550 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
ROAD
0555 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
CHESTBUT HILL LOOP
0600 PM TSTM WND DMG LEVERETT 42.45N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LONG PLAIN ROAD
0622 PM HAIL AMHERST 42.38N 72.52W
07/14/2021 M1.25 INCH HAMPSHIRE MA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
0624 PM TSTM WND DMG SHUTESBURY 42.45N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MONTAGUE RD
0625 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD ON ENFIELD ROAD
0630 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS STRONG STREET
&&
EVENT NUMBER BOX2102666 BOX2102667 BOX2102668 BOX2102671 BOX2102669
BOX2102670 BOX2102672 BOX2102673 BOX2102674 BOX2102675 BOX2102676
SMITHLocal storm report, Jul 14, 6:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
642 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES
0536 PM HAIL ERVING 42.60N 72.40W
07/14/2021 M0.88 INCH FRANKLIN MA AMATEUR RADIO
NICKEL SIZE HAIL
0540 PM HAIL ERVING 42.60N 72.40W
07/14/2021 M1.00 INCH FRANKLIN MA PUBLIC
QUARTER SIZE HAIL
0545 PM TSTM WND DMG ERVING 42.60N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.
0545 PM TSTM WND DMG GILL 42.65N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MUNNS FERRY ROAD
0550 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
ROAD
0555 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
CHESTBUT HILL LOOP
0600 PM TSTM WND DMG LEVERETT 42.45N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LONG PLAIN ROAD
0622 PM HAIL AMHERST 42.38N 72.52W
07/14/2021 M1.25 INCH HAMPSHIRE MA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
0624 PM TSTM WND DMG SHUTESBURY 42.45N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MONTAGUE RD
0625 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD ON ENFIELD ROAD
0625 PM HAIL SHUTESBURY 42.45N 72.40W
07/14/2021 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0630 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS STRONG STREET
&&
EVENT NUMBER BOX2102666 BOX2102667 BOX2102677 BOX2102668 BOX2102671
BOX2102669 BOX2102670 BOX2102672 BOX2102673 BOX2102674 BOX2102675
BOX2102678 BOX2102676
SMITHLocal storm report, Jul 14, 7:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
721 PM EDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON PINE MEADOW ROAD NEAR THE S CURVES
0536 PM HAIL ERVING 42.60N 72.40W
07/14/2021 M0.88 INCH FRANKLIN MA AMATEUR RADIO
NICKEL SIZE HAIL
0540 PM HAIL ERVING 42.60N 72.40W
07/14/2021 M1.00 INCH FRANKLIN MA PUBLIC
QUARTER SIZE HAIL
0545 PM TSTM WND DMG ERVING 42.60N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON WELLS STREET AND STATE ROAD.
0545 PM TSTM WND DMG GILL 42.65N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MUNNS FERRY ROAD
0550 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND LINES DOWN ON MONTAGUE ROAD AND MORMON HOLLOW
ROAD
0555 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON EAST CHESTBUT HILL RD AT
CHESTBUT HILL LOOP
0600 PM TSTM WND DMG LEVERETT 42.45N 72.50W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LONG PLAIN ROAD
0622 PM HAIL AMHERST 42.38N 72.52W
07/14/2021 M1.25 INCH HAMPSHIRE MA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
0624 PM TSTM WND DMG SHUTESBURY 42.45N 72.40W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON MONTAGUE RD
0625 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD ON ENFIELD ROAD
0625 PM HAIL SHUTESBURY 42.45N 72.40W
07/14/2021 M0.75 INCH FRANKLIN MA AMATEUR RADIO
0630 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS STRONG STREET
0638 PM TSTM WND DMG NEW SALEM 42.50N 72.33W
07/14/2021 FRANKLIN MA AMATEUR RADIO
TREE DOWN ACROSS DANIEL SHAYS HIGHWAY
0700 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/14/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES; UTILITY POLE SNAPPED ON FEDERAL
STREET
&&
EVENT NUMBER BOX2102666 BOX2102667 BOX2102677 BOX2102668 BOX2102671
BOX2102669 BOX2102670 BOX2102672 BOX2102673 BOX2102674 BOX2102675
BOX2102678 BOX2102676 BOX2102679 BOX2102680
SMITHSpecial weather statement, Jul 14, 7:31 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 731 PM EDT Wed Jul 14 2021 MAZ004-005-012-013-150015- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- Northern Worcester MA- 731 PM EDT Wed Jul 14 2021 ...STRONG THUNDERSTORMS DEVELOPING... At 730 PM EDT, Doppler radar was tracking a strong thunderstorm over Leicester, or near Worcester, moving east at 30 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Worcester, Framingham, Marlborough, Shrewsbury, Milford, Hudson, Westborough, Grafton, Holden, Ashland, Bellingham, Auburn, Northbridge, Hopkinton, Northborough, Oxford, Holliston, Millbury, Charlton and Medway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4213 7200 4232 7202 4239 7148 4212 7147 TIME...MOT...LOC 2330Z 265DEG 25KT 4224 7192 RM
Special weather statement, Jul 14, 7:33 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 733 PM EDT Wed Jul 14 2021 MAZ003-004-010>012-150015- Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA- Eastern Franklin MA-Eastern Hampshire MA- 733 PM EDT Wed Jul 14 2021 ...TORRENTIAL RAINFALL ... At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over Granby, or near Chicopee, moving east at 20 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Springfield, Chicopee, Amherst, Ludlow, South Hadley, Belchertown, Wilbraham, Palmer, Ware, Sturbridge, Monson, Granby, Barre, Hadley, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield and Hardwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4213 7258 4231 7257 4238 7209 4212 7206 TIME...MOT...LOC 2333Z 265DEG 15KT 4223 7247 RM
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:32 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 9 hr |
| Jul 14, 3:36 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 39 min |
| Jul 14, 4:15 AM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 45 min |
| Jul 14, 4:46 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Jul 14, 4:53 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 52 min |
| Jul 14, 5:30 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| Jul 14, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 40 min |
| Jul 14, 6:38 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 52 min |
| Jul 14, 7:16 PM EDT | Flash Flood Warning | BOX | Hampshire | 53 min |
| Jul 14, 7:31 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Jul 14, 7:46 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 26 min |
| Jul 14, 4:37 AM EDT | Special Weather Statement | BOX | 38 min | |
| Jul 14, 5:46 AM EDT | Special Weather Statement | BOX | 44 min |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.